Massachusetts, 2009Heavy Snow in Massachusetts, February 22, 2009
February 22, 2009 · NWS BOX · 1 event in 1 county or zone
A low pressure system moving over the Cape Cod Canal spread snow across northwestern Massachusetts and portions of southern New Hampshire. Most snowfall totals were in the three to five inch range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving over the Cape Cod Canal spread snow across northwestern Massachusetts and portions of southern New Hampshire. Most snowfall totals were in the three to five inch range. The east slopes of the Berkshire mountains in Franklin County received six inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 22, 1:25 PM EST, 35 minutes earlier.
Area forecast discussion, Feb 22, 1:25 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
125 PM EST SUN FEB 22 2009
.SYNOPSIS...
STRONG LOW PRESSURE WILL PUSH THROUGH THE NORTHERN GREAT LAKES THIS
AFTERNOON WHILE A SECOND LOW QUICKLY DEVELOPS SOUTH OF LONG ISLAND.
THIS LOW WILL PUSH ALONG THE SOUTH COAST...CROSSING CAPE COD THIS
EVENING...THEN MOVING TO THE GULF OF MAINE TONIGHT. THIS LOW WILL
BRING SEVERAL INCHES OF SNOW ACROSS INLAND AREAS...ALONG WITH GUSTY
WINDS ALONG THE COAST TONIGHT INTO MONDAY. HIGH PRESSURE WILL BRING
DRIER WEATHER FOR THE FIRST HALF OF THE WORK WEEK. ANOTHER STORM
MOVING OUT OF THE PLAINS MAY BRING THE NEXT PRECIPITATION THURSDAY
AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE AIRMASS TOOK A BIT LONGER TO SATURATE...BUT PRECIP HAS PUSHED
INTO MOST AREAS BY MIDDAY. TEMPS WERE ALSO A BIT WARMER THAN
FORECAST...BUT HAVE RECEIVED REPORTS OF A MIX OF RAIN AND SNOW OR
ALL SNOW OVER THE HIGHER TERRAIN OF W MA AND SW NH. NOTING PRES
DROPS OF AT LEAST 5 MB/3HRS ACROSS SE MA/RI AS THE LOW TAKES SHAPE
OFF THE NJ COAST. ALSO NOTED TEMP DROPPED 4 DEGS IN AN HOUR /16-17Z/
AT KBDL AS WINDS WENT TO LIGHT NORTH. EXPECT WINDS TO SHIFT AROUND
TO MORE NORTHERLY ACROSS INTERIOR AREAS THROUGH THE AFTERNOON.
APPEARS THE SHORT RANGE MODELS IN GOOD AGREEMENT IN PUSHING THIS LOW
ALONG THE S COAST OF MA/RI TO AROUND BUZZARDS BAY OR LOWER CAPE COD
THIS AFTERNOON. THIS WILL ALLOW COLDER AIR TO FILTER IN. EXPECT
TEMPS TO DROP THROUGH THIS AFTERNOON ACROSS THE INTERIOR. WITH RAPID
INTENSIFICATION...EXPECT PERIODS OF HEAVY SNOW AS A FEW BANDS MAY
TRY TO GET GOING. THESE BANDS MAY WRAP BACK INTO S NH/N CENTRAL AND
NE MA LATER THIS AFTERNOON. WITH COLDER TEMPS MOVING IN...COULD SEE
SNOW FALLING HEAVILY AT TIMES EVEN INTO INTERIOR ESSEX COUNTY. BASED
ON THIS...ISSUED A WINTER WEATHER ADVISORY FOR THIS AREA STARTING
AROUND 5 PM AS THE PRECIP CHANGES OVER TO SNOW. OTHERWISE...
REMAINDER OF WARNINGS AND ADVISORIES REMAIN UNCHANGED FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
MODELS STILL SHOWING CONTINUED RAPID INTENSIFICATION OF THE LOW AS
IT MOVES NE TO THE GULF OF MAINE TONIGHT...THEN TO NEAR THE BAY OF
FUNDY BY MONDAY MORNING. WITH SUCH INTENSIFICATION...AS WELL AS THE
H7 LOW CUTTING OFF NEAR THE S MAINE COAST EARLY TONIGHT...THIS WILL
WHIP IN MOISTURE AND COLDER TEMPS INTO NE MA/S NH...WHICH WILL KEEP
THE SNOW GOING THERE THROUGH AROUND MIDNIGHT. MAY STILL SEE BANDS OF
HEAVY SNOW...AND SOME LIGHTER SNOW MAY WORK ALL THE WAY DOWN TO THE
GREATER BOSTON AREA AND ROUTE 128 BELT. THIS IS BELOW CRITERIA FOR
NOW...BUT WILL MONITOR THIS FOR THE AFTERNOON UPDATE. STILL EXPECT
PRECIP TO TAPER OFF BY AROUND 06Z...THOUGH SOME SNOW SHOWERS MAY
LINGER OVER N MA/S NH A BIT LATER.
ANOTHER ASPECT OF THIS LOW WILL BE THE INCREASING NW-W WINDS
TONIGHT. AS THE LOW CONTINUES TO DEEPEN OVER THE GULF OF MAINE...
THEN INCREASING PRESSURE GRADIENT WILL COMBINE WITH COLD AIR
ADVECTION TO BRING W-NW WINDS UP. WILL LIKELY NEED AT LEAST A WIND
ADVISORY FOR E COASTAL MA FOR LATER TONIGHT...AND POSSIBLY INTO
MONDAY MORNING. WILL FINALIZE THINKING ON EXTEND AND TIMING OF THIS
FOR THE AFTERNOON PACKAGE.
THE TRAILING UPPER TROF MOVES ACROSS ON MONDAY WITH THE UPPER COLD
POOL OVERHEAD AT THAT TIME AS WELL. FORECASTS SHOW SUFFICIENT
MOISTURE TO BE WORKED ON BY THE LIFT AND DECREASED STABILITY...
ENOUGH FOR DIURNAL CLOUDS...AND A CHANCE OF SNOW SHOWERS MAINLY IN
THE HIGHLANDS AND NORTH OF THE MASS PIKE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION MONDAY
NIGHT. IT/LL BE A BRISK NIGHT WITH WINDS REMAINING UP AS SFC PRES
GRADIENT REMAINS TIGHT. SCT SNOW SHOWERS REMAIN POSSIBLE THROUGH
ABOUT MIDNIGHT.
SFC HIPRES RIDGING SLOWLY BUILDS EASTWARD AND INTO NEW ENGLAND
TUESDAY AND TUESDAY NIGHT. THIS WILL RESULT IN FAIR WEATHER AND
DIMINISHING WINDS.
THE 00Z ECMWF AND GFS REMAIN IN GOOD AGREEMENT FOR THE REST OF THE
WEEK AND HAVE THEREFORE FOLLOWED THEIR LEAD. SFC HIPRES CRESTS
OVERHEAD ON WEDNESDAY RESULTING IN A MOSTLY SUNNY DAY. THE HIGH MOVES
OFFSHORE WED NIGHT AS A WAA PATTERN TAKES SHAPE. AT THIS POINT...IT
LOOKS AS THO WED NIGHT WILL REMAIN DRY. HOWEVER...THERE MAY BE A FEW
SPRINKLES OR SOME SCT VERY LIGHT PCPN DURING THE DAY THURS DEPENDING
ON HOW MOIST THE LOW LEVELS GET.
LOW PRESSURE RIDES NEWD THROUGH THE EASTERN GREAT LAKES THURSDAY
NIGHT AND FRIDAY. IT/S TRAILING COLD FRONT IS PROGGED TO MOVE ACROSS
SOUTHERN NEW ENGLAND SOMETIME FRIDAY OR FRIDAY NIGHT AND THIS SHOULD
BRING SHOWERS ALONG WITH GUSTY SOUTHERLIES. COLDER AND DRIER ON
SATURDAY IN THE WAKE OF THE FRONT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...THE BOUNDARY LAYER IS WARM ENOUGH FOR RAIN AT
BOS/PVD/FMH/HYA AND ACK SITES THROUGH THE AFTERNOON WHERE WE EXPECT
MARGINAL IFR/MVFR CONDITIONS. ACROSS THE ORH/MHT SITES A BRIEF
PERIOD OF RAIN/SNOW MIX SHOULD CHANGE TO ALL SNOW BY MID AFTERNOON.
THE SNOW WILL COME DOWN MODERATE TO HEAVY AND RESULT IN CONDITIONS
DETERIORATING TO LIFR/VLIFR CONDITIONS. THE BDL/BAF SITES ARE IN
BETWEEN...BUT THEY TO SHOULD SEE THE MIXTURE OF RAIN/SNOW CHANGE TO
ALL SNOW DURING THE AFTERNOON RESULTING IN LIFR CONDITIONS.
TONIGHT...THE LOW PRESSURE SYSTEM RAPIDLY BOMBS AND WILL LIFT TO
OUR NORTHEAST. THE RAIN MAY CHANGE TO A BRIEF PERIOD OF SNOW ACROSS
THE COASTAL TERMINAL SITES...ESPECIALLY AT BOSTON. CONDITIONS AT OR
BELOW IFR SHOULD IMPROVE TO MARGINAL MVFR/VFR AFTER MIDNIGHT AS THE
PRECIPITATION SHOULD BE PRETTY MUCH OVER BY LATE EVENING.
HOWEVER...WE EXPECT VERY STRONG WEST WINDS TO DEVELOP AS THE LOW
BOMBS OUT TO OUR NORTH. WE EXPECT WESTERLY WIND GUSTS OF 35 TO 45
KNOTS WITH THE STRONGEST WINDS IN OUR EASTERN ZONES.
MONDAY...MAINLY VFR DESPITE SCATTERED TO BROKEN STRATO-CUMULUS
CLOUDS BETWEEN 3 AND 5 THOUSAND FEET...ESPECIALLY ACROSS THE
INTERIOR. THERE COULD BE A FEW BRIEF PERIODS OF MVFR CONDITIONS
ACROSS THE INTERIOR...WITH A PASSING SNOW SHOWER/FLURRY. WE ALSO
EXPECT 35 TO 40 KNOT NORTHWEST WIND GUSTS AS DEEPENING LOW PRESSURE
LIFTS INTO THE CANADIAN MARITIMES.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
MONDAY NIGHT...SOME MVFR CIGS POSSIBLE EARLY ACROSS THE HIGHER
TERRAIN...OTHERWISE VFR. VFR CONDITIONS ARE EXPECTED TUESDAY THROUGH
WEDNESDAY NIGHT. VFR OR MVFR THURSDAY.
&&
.MARINE...
S-SE WINDS INCREASING ALONG THE S COAST AS LOW DEVELOPS S OF LONG
ISLAND. AS THE LOW MOVES ALONG THE S COAST TO NEAR THE LOWER CAPE OR
BUZZARDS BAY...EXPECT WINDS TO SHIFT RATHER QUICKLY LATE THIS
AFTERNOON OR EVENING. ONCE THE LOW MOVES TO MASS BAY AND EVENTUALLY
THE GULF OF MAINE TONIGHT...WILL RAPIDLY DEEPEN SO EXPECT W WINDS TO
AT LEAST GALE FORCE. AM CONSIDERING ISSUING A STORM WARNING FOR A
PORTION OF THE WATERS FOR LATER TONIGHT AND POSSIBLY INTO MONDAY
MORNING. KEPT GUSTS TO 45 KT FOR NOW. MAY START TO SEE WINDS
DIMINISHING LATER MONDAY AS THE LOW PUSHES INTO THE MARITIMES
RELAXING THE PRESSURE GRADIENT JUST A BIT.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
GALES MONDAY NIGHT DIMINISH TO SCA LATE AT NIGHT. SCA GUSTS EXPECTED
FOR MUCH OF TUESDAY...THEN WILL DIMINISH TO BELOW 25 KT LATE IN THE
DAY. LIGHT WINDS AND SEAS ARE EXPECTED TUE NIGHT AND WED AS HIPRES
BUILDS OVERHEAD. HIGH PRESSURE MOVES OFFSHORE ON THURSDAY RESULTING
IN INCREASING SWLY WINDS...POSSIBLY TO SCA LEVELS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR CTZ002-003.
MA...WINTER STORM WARNING UNTIL 1 AM EST MONDAY FOR MAZ002>004-008-
010-026.
WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR MAZ005-009-
011-012.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 1 AM EST
MONDAY FOR MAZ006.
NH...WINTER STORM WARNING UNTIL 1 AM EST MONDAY FOR NHZ011-015.
WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR NHZ012.
RI...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY FOR
ANZ232-254-255.
GALE WARNING FROM 6 PM THIS EVENING TO 10 PM EST MONDAY FOR
ANZ233>235-237.
GALE WARNING FROM 9 PM THIS EVENING TO 2 PM EST MONDAY FOR
ANZ230.
GALE WARNING FROM 9 PM THIS EVENING TO 10 PM EST MONDAY FOR
ANZ231.
GALE WARNING FROM 6 PM THIS EVENING TO 2 PM EST MONDAY FOR
ANZ236.
GALE WARNING FROM 9 PM THIS EVENING TO 4 AM EST TUESDAY FOR
ANZ250.
&&
SYNOPSIS...WTB
NEAR TERM...EVT
SHORT TERM...WTB/EVT
LONG TERM...EKSTER
AVIATION...EKSTER/FRANK
MARINE...WTB/EKSTER/EVTHazardous weather outlook, Feb 22, 4:27 AM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
427 AM EST SUN FEB 22 2009
CTZ004-MAZ006-007-013>024-RIZ001>008-230930-
WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
427 AM EST SUN FEB 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
RAIN DEVELOPING LATE MORNING AND EARLY AFTERNOON MAY BEGIN AS A
BRIEF PERIOD OF SNOW...ESPECIALLY ALONG AND INLAND OF THE I-95
CORRIDOR.
INCREASING WEST WINDS ACROSS CAPE COD AND THE ISLANDS TONIGHT MAY
REACH 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. A WIND ADVISORY MAY BE
REQUIRED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG WEST WINDS WILL CONTINUE MONDAY. WINDS WILL DIMINISH MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ002>004-008-010-026-NHZ011-015-230930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
427 AM EST SUN FEB 22 2009
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SNOW SHOWERS AND STRONG WIND GUSTS MONDAY MAY COMBINE TO
CREATE BRIEFLY POOR VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-003-MAZ005-009-011-012-NHZ012-230930-
HARTFORD CT-TOLLAND CT-CENTRAL MIDDLESEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-EASTERN HILLSBOROUGH NH-
427 AM EST SUN FEB 22 2009
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SNOW SHOWERS AND STRONG WIND GUSTS MONDAY MAY COMBINE TO
CREATE BRIEFLY POOR VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ232-254-255-230930-
NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
427 AM EST SUN FEB 22 2009
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ233>235-237-230930-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
427 AM EST SUN FEB 22 2009
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-230930-
BOSTON HARBOR-
427 AM EST SUN FEB 22 2009
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 2 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231-230930-
CAPE COD BAY-
427 AM EST SUN FEB 22 2009
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ236-230930-
NARRAGANSETT BAY-
427 AM EST SUN FEB 22 2009
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-230930-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
427 AM EST SUN FEB 22 2009
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Western Franklin
- When
- February 22, 2:00 PM EST to 9:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Three to seven inches of snow fell across western Franklin County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, February 22, 20091 death · $5,000 · 1 event
- Winter Storm in Vermont, February 22 to 23, 2009$140,000 · 13 events
- Heavy Snow in Maine, February 22 to 23, 200917 events
- Winter Storm and Heavy Snow in Maine, February 22 to 23, 200913 events
- Heavy Snow in New Hampshire, February 22 to 23, 200910 events
- Strong Wind in New Jersey, February 22 to 23, 2009$10,000 · 10 events
- Heavy Snow and Winter Weather in New York, February 22 to 23, 20099 events
- Winter Weather in North Carolina, February 22, 20098 events
- Heavy Snow in West Virginia, February 22 to 23, 20097 events
- Strong Wind in Delaware, February 22 to 23, 2009$1,000 · 4 events
- Lake-Effect Snow in New York, February 22 to 23, 20094 events
- Heavy Snow and Winter Weather in Vermont, February 22 to 23, 20093 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153097.